Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 23, 2020, 3:38 PM CDT for Wayne County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 3:38 PM CDT (20:38 UTC)
- Expired
- Apr 23, 2020, 4:28 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
718 WUUS54 KMOB 232038 SVRMOB MSC153-232145- /O.NEW.KMOB.SV.W.0127.200423T2038Z-200423T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 338 PM CDT Thu Apr 23 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Wayne County in southeastern Mississippi... * Until 445 PM CDT. * At 338 PM CDT, a severe thunderstorm was located 6 miles west of Ovett, or 7 miles southeast of Ellisville, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waynesboro, Clara and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3173 8894 3187 8855 3149 8849 3144 8894 TIME...MOT...LOC 2038Z 246DEG 30KT 3152 8913 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
491 WWUS54 KMOB 232059 SVSMOB Severe Weather Statement National Weather Service Mobile AL 359 PM CDT Thu Apr 23 2020 MSC153-232145- /O.CON.KMOB.SV.W.0127.000000T0000Z-200423T2145Z/ Wayne MS- 359 PM CDT Thu Apr 23 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WAYNE COUNTY... At 358 PM CDT, a severe thunderstorm was located 8 miles northeast of Ovett, or 14 miles north of Richton, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Waynesboro, Clara and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3173 8894 3187 8855 3149 8849 3144 8894 TIME...MOT...LOC 2058Z 252DEG 30KT 3156 8892 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
489
WWUS54 KMOB 232128
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
428 PM CDT Thu Apr 23 2020
MSC153-232137-
/O.CAN.KMOB.SV.W.0127.000000T0000Z-200423T2145Z/
Wayne MS-
428 PM CDT Thu Apr 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Mississippi.
LAT...LON 3173 8894 3187 8855 3149 8849 3144 8894
TIME...MOT...LOC 2127Z 246DEG 30KT 3166 8865
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:34 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 23, 2:34 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
234 PM CDT Thu Apr 23 2020
.NEAR TERM /Now Through Friday/...The main line of storms
(first round) continues to hang up along the coast early this
afternoon, oriented from the coastal waters generally south of
Gulf Shores up into the northwest Florida panhandle counties. All
modes of severe weather remain possible with this line as it moves
into a favorable environment, although in recent history, the
convection has mainly produced strong gusty winds along the
Florida panhandle and flash flooding across inland communities
(especially across the Brewton area). Behind the main line of
convection, there remains an expansive area of moderate rain.
Recent CAM runs continue to show the convection along the line
steadily pushing east of our area (although still lingering
through the Gulf waters) this afternoon by 20-21Z. This convective
line (and its expansive rain shelf meandering east) may somewhat
limit the widespread nature of the secondary wave of strong to
severe storms.
The aforementioned secondary wave of showers and storms is beginning
to develop further inland across the northwestern portion of our
area (generally north of Hwy 84). Recent CAM runs continue to show
storms developing northwest of the line along the coast through
at least 00Z this evening. Storms that do develop behind the line
will move into a very favorable environmental corridor with lapse
rates of 7°/km and CAPE(SB/ML/MU) of 2000-3000+ J/kg. The main
threat with these storms will be large hail and strong winds.
In addition to the threat of storms across the area, we also have
water concerns along the coast. Water levels have already risen
to 1.8+ feet this afternoon in the northern portion of Mobile Bay,
which is typically when we start to observe minor coastal
flooding along the Causeway over Mobile Bay. High tide is
predicted to occur early this afternoon and water levels will
continue to slowly rise over the next few hours, before subsiding
through the evening. A Coastal Flood Advisory is in effect through
this evening to account for the minor coastal flooding ongoing
along Mobile Bay, predominantly across the northern portion of the
bay. In addition to coastal flooding, there is also a HIGH risk
of rip currents that remains in effect through early Friday
morning.
The shortwave that laid the framework for today's severe weather
will pivot and move toward the East Coast tonight through tomorrow.
A surface high will build into the Southeast in the wake of today's
system and drier air will begin to briefly filter into the area on
Friday. High temperatures today occurred earlier this morning ahead
of the main line of convection with temperatures riding steady
through much of the afternoon. Cloud cover will begin to diminish
from west to east overnight as winds begin to settle down and turn
northerly. As such, temperatures overnight will be slightly cooler
than last night with lows falling into the 50s northwest of I-65 and
60s southeast of I-65. 07/mb
&&
.PREV DISCUSSION... /issued 1255 PM CDT Thu Apr 23 2020/
.AVIATION...
18Z issuance...A line of strong to severe storms continues to push
across the southern portion of the area generally south and east
of I-65. Behind the main line of storms, scattered showers and
storms will develop throughout the afternoon. Any storms today
will produce strong, gusty winds in addition to lower ceilings and
visibilities (MVFR to IFR range). Winds will continue to turn
more southwesterly through the evening with higher winds across
the southern half of the area (mainly impacting the coastal
terminals). Conditions will improve as showers and storms push
east of the area later this evening. 07/mb
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT this evening for
ALZ263>266.
FL...High Rip Current Risk through Friday morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 23, 5:35 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 535 AM CDT Thu Apr 23 2020 ALZ265-266-FLZ202-204-206-241045- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. In addition to the severe weather, widespread heavy rainfall, primarily associated with the morning squall line, will be possible today. Best chances for heavy rain will be this morning with the line, and some localized flash flooding could be possible. But, due to the expected fast movement of the line across the region this morning, we are holding off on a Flash Flood Watch at this time. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 mph range, with occasional gusts to near 30 mph. This strong southerly flow will also produce higher surf of 3 to 5 feet along the beaches as well as a High Risk of rip currents. We will also have to monitor for the slight possibility of some minor coastal flooding up along the Mobile Bay Causeway late this morning into early afternoon, but at this time it appears that impact should be minimal. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-241045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. In addition to the severe weather, widespread heavy rainfall, primarily associated with the morning squall line, will be possible today. Best chances for heavy rain will be this morning with the line, and some localized flash flooding could be possible. But, due to the expected fast movement of the line across the region this morning, we are holding off on a Flash Flood Watch at this time. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 mph range, with occasional gusts to near 30 mph. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630-633>636-241045- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 535 AM CDT Thu Apr 23 2020 ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 15 to 20 knot range, with occasional gusts to near 25 knots. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small craft should exercise caution due to moderate to strong southerly winds through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. GMZ631-632-650-655-241045- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 535 AM CDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... ...TORNADO WATCH 139 IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 20 to 25 knot range, with occasional gusts to near 30 knots. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ670-675-241045- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 535 AM CDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. Large hail, damaging winds, and tornadoes are all possible. The event will be ongoing early this morning in the form of a squall line moving east across the area. This line will generally move east across the entire area between 5 AM and 10 AM. Behind this line the atmosphere may become unstable enough by this afternoon for another round of thunderstorms. These storms will likely be more isolated in nature, and depending on instability, the tornado threat will be greatest with these storms. This secondary area of storms will be just ahead of a cold front that will be moving east across the area late this afternoon into early evening. The severe threat will be diminishing from west to east as the front moves through, and should end by mid evening. The entire area is in an Enhanced Risk of severe storms today. Outside of thunderstorm areas, gusty southerly winds are expected today in the 20 to 25 knot range, with occasional gusts to near 30 knots. Seas building up to around 7 feet well offshore by late this afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 23, 12:37 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 2 SW PARKER SPRINGS 31.03N 86.83W
04/23/2020 ESCAMBIA AL PUBLIC
TREES DOWN AT THE LEON BROOKS HINES PUBLIC
LAKE. REPORT FROM SOCIAL MEDIA.
&&
CGALLocal storm report, Apr 23, 1:40 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG 2 E FREEMANVILLE 31.07N 87.49W
04/23/2020 ESCAMBIA AL PUBLIC
PORTION OF A ROOF MISSING OFF OF A HOME IN
ATMORE.
&&
CGALLocal storm report, Apr 23, 2:37 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM TSTM WND DMG 4 NE EVANSTON 30.95N 88.52W
04/23/2020 GEORGE MS EMERGENCY MNGR
*** 1 INJ ***
DAMAGE TO AT LEAST 9 STRUCTURES IN THE ROCKY
CREEK AREA. A MOBILE HOME WAS DESTROYED. A
TRAVEL TRAILER WAS FLIPPED, RESULTING IN A
MINOR INJURY TO AN OCCUPANT. SEVERAL HOMES
HAVE ROOF DAMAGE AND THERE IS DAMAGE TO A
CHURCH. NUMEROUS LARGE TREES AND POWER LINES
DOWNED. POSSIBLE TORNADO.
&&
JFBLocal storm report, Apr 23, 2:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 WNW NAVARRE 30.44N 86.94W
04/23/2020 SANTA ROSA FL 911 CALL CENTER
DOWNED TREE ON A HOUSE.
&&
CGALLocal storm report, Apr 23, 2:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 15 SSE ROMAR BEACH 30.06N 87.55W
04/23/2020 M60 MPH GMZ650 AL BUOY
BUOY 42012 MEASURED A 53 KT WIND GUST.
&&
JFBLocal storm report, Apr 23, 3:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND GST MARY ESTHER 30.42N 86.67W
04/23/2020 M58 MPH OKALOOSA FL ASOS
KHRT HURLBURT FIELD MEASURED A 58 MPH
THUNDERSTORM WIND GUST.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:26 AM CDT | Severe Thunderstorm Warning | MOB | Wayne | 49 min |
| Apr 23, 4:32 AM CDT | Tornado Warning | MOB | Wayne | 28 min |
| Apr 23, 4:55 AM CDT | Tornado Warning | MOB | Wayne | 50 min |
| Apr 23, 5:19 AM CDT | Tornado Warning | MOB | Wayne | 12 min |
| Apr 23, 5:35 AM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 40 min |
| Apr 23, 6:03 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 42 min |
| Apr 23, 6:11 AM CDT | Tornado Warning | MOB | George | 34 min |
| Apr 23, 6:40 AM CDT | Tornado Warning | MOB | George, Stone | 24 min |
| Apr 23, 7:30 AM CDT | Flash Flood Warning | MOB | George | 3 hr |
| Apr 23, 7:41 AM CDT | Severe Thunderstorm Warning | MOB | George | 49 min |
| Apr 23, 11:01 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.